Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 165, NWS Nashville, TN

May 26, 2000Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2000, 12:41 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 2000, 12:41 PM CDT (17:41 UTC)
Expired
May 26, 2000, 1:15 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Davidson County, TN, Williamson County, TN

What was reported inside it

TimeReportWhereRemark
May 26, 12:42 PM CDTThunderstorm Wind 80 EFranklin, TN10 trees up to one foot in diameter were blown down in Brentwood at Maryland Farms.
May 26, 12:45 PM CDTTornado F1(Bna)Nashville Metro, TNNumerous trees and power lines down. The tornado started around Overton and Hill Road. It ended at Marchant Drive, near the Ellington Agricultural Center.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WUUS54 KOHX 261743
SVRBNA
TNC037-187-261815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF NASHVILLE
  NORTHEASTERN WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 115 PM CDT

* AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF OAK HILL...OR ABOUT 8
  MILES SOUTH OF NASHVILLE...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHEAST OF LAKEWOOD AT 1250 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:50 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 26, 9:50 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
950 AM CDT FRI MAY 26 2000

WARM FRONT CURRENTLY LIFTING NWARD ACROSS SERN MIDDLE TN WITH
ISOLATED SHOWER/TSTMS IN VICINITY. LARGE MASS OF RAIN JUST TO NW OF
THE CWA WILL LIKELY CATCH ONLY THE EXTREME NW COUNTIES AS IT PUSHES
INTO THE SERN OH VLY. UPR IMPULSE MOVING ACROSS AREA EARLY THIS
AFTERNOON MAY STEEPEN LASPE RATE ENOUGH FOR SCATTERED CONVECTION
TO BECOME LITTLE WIDESPREAD ALTHOUGH LOW-LEVEL FORCING WILL BECOME
LESS FAVORABLE AS BOUNDARY PUSHES WELL N OF THE CWA. BELIEVE THAT
CURRENT POP SCENERIO FINE AT THIS MOMENT BUT TEMPS MAY NEED SMALL
ADJUSTMENT. 07

.BNA...NONE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:07 AM CDTSevere Thunderstorm WarningOHXMontgomery38 min
May 26, 12:14 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson31 min
May 26, 1:11 PM CDTSevere Thunderstorm WarningOHXWilson49 min
May 26, 5:46 PM CDTSevere Thunderstorm WarningOHXBenton34 min
May 26, 6:10 PM CDTSevere Thunderstorm WarningOHXStewart40 min
May 26, 6:18 PM CDTTornado WarningOHXStewart42 min
May 26, 6:26 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys34 min
May 26, 6:31 PM CDTSevere Thunderstorm WarningOHXDickson, Montgomery44 min
May 26, 6:51 PM CDTSevere Thunderstorm WarningOHXHickman24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.